Blood pressure remains high at 148/88. Latest labs.
Taking 67.5 mcg NP
Liothyronine 5 mcg
Free T4 1.01 ng/dl 0.61-1.76
TSH 0.01 UIU/mL. 0.35-5.30
Free T3 5.5 pg/mL. 2.0-4.4
I have Graves disease and had my thyroid removed 3 years ago. I'm having a terrible time adjusting the hormone replacement and finding doctors understand The TSH low. Every doctor sees is low and immediately wants to reduce my medication which makes me hypo and very emotional.
I just had my second appointment with a new doctor, internist, he already does not like my TSH and wants to lower my dosage thinking I am hyper. But I am not hyper. I think I am still hypo and this is why my blood pressure is high. My usual blood pressure is 120 / 70. I know it is 148 / 88
TSH can take six months or so to recover after Graves'. Additionally the pituitary has receptors for TSH, a sort of short feedback mechanism. Graves' antibodies can stimulate these receptors in the pituitary thus supressing TSH. See academic.oup.com/jcem/artic... . If you still have high TRAb this could be the cause of your low TSH. TRAb would explain your eye problems.
It could be that your high fT3 is supressing your TSH but perhaps you need this high level of thyroid hormone. Did you ever try levothyroxine? If you have high TRAb this may stimulate T4 to T3 conversion in tissues that express deiodinase.
Not sure what TRAb is. I had thyroid antibodies checked (TPO?) was zero. I recently raised my dosage from 60 NP to 67.5, taken at 7 a.m., and still take the T3 at 3 p.m. in the afternoon. Almost all of my symptoms have disappeared it's only been 3 weeks at this dosage. But I have a new doctor and right away he wanted to lower it because of the TSH and that scares me because I know I will go right back to hypo symptoms. I have always had a high metabolism my whole life. I have never had high blood pressure. It has consistently been in the 120/ 70, now in the mornings it is 148/80, and after 3 p.m. when I have taken the T3 5 mcg my blood pressure drops to 134/60. I interpret this to mean that on only 67.5 NP I am still slightly hypo causing high blood pressure.
TRAb stands for 'thyrotropin receptor antibodies' or 'TSH receptor antibodies', these can be stimulating as in Graves (called thyroid stimulating immunoglobulin, TSI) or blocking (thyrotropin-binding inhibitory immunoglobulin, TBII). In simpler terms TRAb measures antibodies that show autoimmune activity on TSH receptors. TSH stimulates the thyroid to secrete more hormone, to do this TSH binds to receptors in the thyroid. TRAb are antibodies that are produced when these TSH receptors in the thyroid are under attack. This is what happens in Graves'. There is now evidence that the pituitary also has TSH receptors, presumably so it can quickly monitor how much TSH it is secreting. If you have high TRAb they will suppress your TSH even if your thyroid hormone levels are not high.
If you have been told you had Graves' (as opposed to just hyperthyroidism) this should have been confirmed by measuring your TRAb. They need to measure your TRAb now to see if they are high. If TRAb levels are high this would explain your low TSH and you might not be on too much hormone.
Unfortunately this is very complex, feel free to ask more questions.
I don't know if you saw that I had my thyroid removed 3 years ago. so how can it be stimulated to do anything if I don't have a thyroid? I'm so tired I'm going from Doctor to doctor and never gets going up and down and up and down.I start to feel really good and then like right now I feel very well except my blood pressure is high and it's just stuck there. I've never had high blood pressure it's always been 120 / 60 or in that area. Now my new doctor wants to reduce the medication again which will give me diarrhea throat sore muscles short of breath and every other horror have hypothyroidism or under medication. I just keep on posting hoping something won't make sense. The doctors don't want to read anything or learn anything new. I'm in the United States and believe me they are not any better here than they are in the UK. Maybe I should just live with high blood pressure?the doctors I'm going to don't seem to care anything about my blood pressure they just ignore the issue. I had an incident when I missed one T3 pill the doctor wanted me to reduce it anyway I forgot to take it and the next day my systolic BP went up to 199 for the whole day. I went to the emergency room and they did not address it and they said go to your doctor right away and he did not address it either. Now I'm gone to the new doctor and he didn't care about it either I don't understand this I'm 74 years old and I'm not up for a heart attack or a stroke please. I'm sure it has something to do with my doseNDT or T3. Maybe I would do better on levothyroxine? Any opinions on that what would my dosage be? I am a small person I weigh 107 pounds. I have always had a high metabolism and before having Graves I weighed 92 lbs.
The high stimulating TRAb can no longer affect your thyroid but can suppress your TSH:
"If you have high TRAb they will suppress your TSH even if your thyroid hormone levels are not high."
Given TRAb may increase T4 to T3 conversion I would have thought you might do better on levothyroxine.
I got a letter in June stating that NP thyroid was recalled for having 115% too much T3 in it. So this is one reason why my T3 went so high without changing the medication at all. After I waited two and a half weeks to get another lab T3 had come down into range which was 4.4 it had gone up to 7.9.
Right now I am taking 7mcg NP thyroid. No T3. TSH last lab was .01. my blood pressure is still slightly high in the mornings, 148 over 80. I don't know why it won't come down. It used to always be 120 / 60 I've never had high blood pressure until I had my thyroid removed. So this last doctor threw me out of the clinic because he got mad because the T3 was 7.9. then he wanted to reduce the np215 only and no T3. I thought he made a mistake so I checked with a nurse and that was what he said. I did not do this because I did not want to die. I am feeling good with the new doctor and taking 75 of NP and no T3. I'm not having any symptoms. I'm really so tired of this constant adjusting up and down. I'm not going to change it if I don't have symptoms I don't care what they tell me!I cannot find a decent endocrinologist everyone I go to only treats diabetes and they say they know all about thyroid but they don't because they try to reduce it and all they're looking at is TSH and they don't even get it that I don't have a thyroid so I'm very disgusted with the whole thing.thank you for your expertise I wish I had a doctor that knew as much as you do.
"Right now I am taking 7mcg NP thyroid". Is the 7mcg a typo?
NP was recalled because it was 115% potency and it should be 90% to 110%. So it was only 5% over limit. It's a bit confusing when they refer to 115%.
It would be easier to monitor if you were on levothyroxine, have you never been put on levo? Possibly you could combine levo and NP as a way of getting more stable and typical hormone levels. It's difficult to interpret fT3 figures if you are taking T3 medication because the result depends on the timing of the blood take.